MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a lithotomy under ureteroscope procedure for a stone in the ureter, performed on (b)(6) 2020.According to the complainant, during withdrawal, the physician noticed that the stent was fractured when removed from inside the patient's body.The fractured stent was pulled out and no fragments were left inside the patient.Another ureteral stent was implanted and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code 1069 captures the reportable event of stent shaft break.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the shaft middle section was detached/separated.The suture string was returned unloaded and properly cut.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, the stent was returned with the suture string unloaded from the stent and properly cut, evidence that the stent was manipulated.The failure found, stent shaft detached / separated, is an issue that could have been generated by the user or due to the interacting of the device with the suture string or interaction with other devices during preparation and use.The most probable root cause is averse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a lithotomy under ureteroscope procedure for a stone in the ureter, performed on (b)(6), 2020.According to the complainant, during withdrawal, the physician noticed that the stent was fractured when removed from inside the patient's body.The fractured stent was pulled out and no fragments were left inside the patient.Another ureteral stent was implanted and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10375894
Report Number3005099803-2020-03176
Device Sequence Number2476484
Product Code FAD
UDI-Device Identifier08714729421078
UDI-Public08714729421078
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberM0061552310
Device Catalogue Number155-231
Device Lot Number0023022180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight65